Triangulations of root polytopes
Algebraic Combinatorics, Volume 1 (2018) no. 1, pp. 115-145.

Let Φ be an irreducible crystallographic root system and 𝒫 its root polytope, i.e., the convex hull of Φ. We provide a uniform construction, for all root types, of a triangulation of the facets of 𝒫. We also prove that, on each orbit of facets under the action of the Weyl group, the triangulation is unimodular with respect to a root sublattice that depends on the orbit.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/alco.7
Classification: 17B20,  17B22,  20F55
Keywords: Root system, root polytope, triangulation, Borel subalgebra, abelian ideal, abelian nilradical
@article{ALCO_2018__1_1_115_0,
     author = {Cellini, Paola},
     title = {Triangulations of root polytopes},
     journal = {Algebraic Combinatorics},
     pages = {115--145},
     publisher = {MathOA foundation},
     volume = {1},
     number = {1},
     year = {2018},
     doi = {10.5802/alco.7},
     mrnumber = {3857162},
     zbl = {06882337},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.7/}
}
TY  - JOUR
AU  - Cellini, Paola
TI  - Triangulations of root polytopes
JO  - Algebraic Combinatorics
PY  - 2018
DA  - 2018///
SP  - 115
EP  - 145
VL  - 1
IS  - 1
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.7/
UR  - https://www.ams.org/mathscinet-getitem?mr=3857162
UR  - https://zbmath.org/?q=an%3A06882337
UR  - https://doi.org/10.5802/alco.7
DO  - 10.5802/alco.7
LA  - en
ID  - ALCO_2018__1_1_115_0
ER  - 
Cellini, Paola. Triangulations of root polytopes. Algebraic Combinatorics, Volume 1 (2018) no. 1, pp. 115-145. doi : 10.5802/alco.7. https://alco.centre-mersenne.org/articles/10.5802/alco.7/

[1] Ardila, F.; Beck, M.; Hosten, S.; Pfeifle, J.; Seashore, K. Root polytopes and growth series of root lattices, SIAM J. Discrete Math., Volume 25 (2011), pp. 360-378 | Article | MR 2801233 | Zbl 1261.52010

[2] Bourbaki, N. Groupes et Algèbre de Lie, Chapitres 4–6, Hermann, Paris, 1968 | Zbl 0186.33001

[3] Bourbaki, N. Groupes et Algèbre de Lie, Chapitres 7–8, Hermann, Paris, 1975 | Zbl 0329.17002

[4] Cellini, P.; Marietti, M. Root polytopes and abelian ideals, J. of Algebraic Combinatorics, Volume 39 (2014) no. 3, pp. 607-645 | Article | MR 3183484 | Zbl 1291.05214

[5] Cellini, P.; Marietti, M. Polar root polytopes that are zonotopes, SLC, Volume 73 (2015), pp. 1-10 | MR 3383155 | Zbl 06431536

[6] Cellini, P.; Marietti, M. Root polytopes and Borel subalgebras, International Mathematics Research Notices, Volume 2015 (2015) no. 12, pp. 4392-4420 | Article | MR 3356759 | Zbl 1337.17011

[7] Cellini, P.; Möseneder Frajria, P.; Papi, P Compatible discrete series, Pacific J. Math., Volume 212 (2003) no. 2, pp. 201-230 | Article | MR 2038047 | Zbl 1055.17002

[8] Cellini, P.; Papi, P. ad-Nilpotent Ideals of a Borel Subalgebra, Journal of Algebra, Volume 225 (2000), pp. 130-141 | Article | MR 1743654 | Zbl 0951.17003

[9] Cellini, P.; Papi, P. Abelian ideals of Borel subalgebras and affine Weyl groups, Advances in Math., Volume 187 (2004), pp. 320-361 | Article | MR 2078340 | Zbl 1112.17011

[10] Chirivì, R. Root polytopes and partitions, J. of Algebraic Combinatorics, Volume 41 (2015) no. 1, pp. 49-71 | Article | MR 3296244 | Zbl 1314.05239

[11] Dynkin, E.B. Semisimple subalgebras of semisimple Lie algebras, Trans. Am. Math. Soc. Ser.2, Volume 6 (1957), pp. 111-244 Mat. Sb. (N.S), 30(72):2 (1952), 349–462 | MR 47629 | Zbl 0077.03404

[12] Gelfand, I.M.; Graev, M.I.; Postnikov, A. Combinatorics of hypergeometric functions associated with positive roots, Arnold-Gelfand Mathematical Seminars: Geometry and Singularity Theory, Birkhäuser, Boston, 1996, pp. 205-221 | MR 1429893 | Zbl 0876.33011

[13] Humphreys, J. E. Introduction to Lie Algebras and Representation Theory, Springer-Verlag, New York-Heidelberg-Berlin, 1972 | Article | MR 323842 | Zbl 0447.17001

[14] Humphreys, J. E. Reflection Groups and Coxeter Groups, Cambridge Univ. Press, Cambridge, 1990 | Article | MR 1066460 | Zbl 0768.20016

[15] Iwahori, N.; Matsumoto, H. On some Bruhat decomposition and the structure of the Hecke rings of p-adic Chevalley groups, Inst. Hautes Études Sci. Publ. Math., Volume 25 (1965), pp. 5-48 | Article | Numdam | MR 185016 | Zbl 0228.20015

[16] Kostant, B. Eigenvalues of a Laplacian and commutative Lie subalgebras, Topology, Volume 3 (1965) no. Supplement 2, pp. 147-159 | Article | MR 167567 | Zbl 0134.03504

[17] Kostant, B. The set of Abelian ideals of a Borel subalgebra, Cartan decomposition, and discrete series representations, International Mathematics Research Notices, Volume 1998 (1998) no. 5, pp. 225-252 | Article | MR 1616913 | Zbl 0896.17002

[18] Mészáros, K. Root polytopes, triangulations, and the subdivision algebra, I, Trans. Amer. Math. Soc., Volume 363 (2011), pp. 4359-4382 | Article | MR 2792991 | Zbl 1233.05215

[19] Mészáros, K. Root polytopes, triangulations, and the subdivision algebra, II, Trans. Amer. Math. Soc., Volume 363 (2011), pp. 6111-6141 | Article | MR 2817421 | Zbl 1233.05216

[20] Panyushev, D. Abelian ideals of a Borel subalgebra and long positive roots, International Mathematics Research Notices, Volume 2003 (2003) no. 35, pp. 1889-1913 | Article | MR 1995141 | Zbl 1067.17004

[21] Suter, R. Abelian ideals in a Borel subalgebras of a complex simple Lie algebra, Invent. Math., Volume 156 (2004), pp. 175-221 | Article | MR 2047661 | Zbl 1112.17012

[22] Vinberg, E.B. On certain commutative subalgebras of a universal enveloping algebra, Math. USSR Izv., Volume 36 (1991) no. 1, pp. 1-22 | Article | MR 1044045 | Zbl 0714.17009

Cited by Sources: